Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 128, NWS Austin/San Antonio, TX

August 26, 2014Bexar County, Guadalupe County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 26, 2014, 6:01 PM CDT for Bexar County, Guadalupe County, Wilson County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2014, 6:01 PM CDT (23:01 UTC)
Expired
Aug 26, 2014, 6:45 PM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Bexar County, TX, Guadalupe County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 41 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1842 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WUUS54 KEWX 262301
SVREWX
TXC029-187-493-262345-
/O.NEW.KEWX.SV.W.0128.140826T2301Z-140826T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT TUE AUG 26 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BEXAR COUNTY...
  SOUTH CENTRAL GUADALUPE COUNTY...
  NORTH CENTRAL WILSON COUNTY...

* UNTIL 645 PM CDT.

* AT 551 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES EAST OF
  NEW BERLIN...OR 10 MILES SOUTH OF SEGUIN...AND MOVING SOUTHWEST AT
  20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE SUTHERLAND SPRINGS...LA
  VERNIA AND ST. HEDWIG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2920 9821 2940 9831 2953 9793 2936 9785
TIME...MOT...LOC 2301Z 067DEG 19KT 2941 9802

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:41 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 26, 3:41 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT TUE AUG 26 2014

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE
WESTERN PERIPHERY OF THE TUTT LOW/EASTERLY WAVE NOW OVER THE TEXAS
COAST. WE EXPECT THESE STORMS TO GROW A BIT IN COVERAGE AND
INTENSITY THROUGH LATE AFTERNOON...THEN TAPER OFF THIS EVENING AND
END BEFORE 10 PM. MODEL SOUNDING PROFILES INDICATE THE POTENTIAL
FOR LOW END DOWNBURST/OUTFLOW WINDS UP TO 40 MPH. WE EXPECT A
SIMILAR EVOLUTION OF EVENTS ON WEDNESDAY...WITH SCATTERED STORMS...
MAINLY AFTERNOON...MAINLY OVER THE COASTAL PLAINS. THERE SHOULD NO
SIGNIFICANT ACTIVITY WEST OF THE I-35 CORRIDOR. RAINFALL WILL BE
SPOTTY AND GENERALLY LIGHT...WITH ANOTHER CHANCE FOR OUTFLOW WINDS
TO REACH 40 MPH.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
THE MAIN ACTION WILL BE ON THURSDAY AND FRIDAY. THE EASTERLY WAVE
WILL MOVE INLAND AND SPREAD MOIST AIR ACROSS THE AREA. SOUNDING
PROFILES REMAIN SUPPORTIVE OF DOWNBURST WINDS...POTENTIALLY UP TO
50 MPH. STORMS WILL STILL BE SCATTERED AND RAINFALL SPOTTY...BUT A
FEW SPOTS COULD RECEIVE UP TO 1 1/2 INCHES OF RAIN FROM THE
STRONGEST STORMS. AN UNSEASONALLY STRONG AND FAR SOUTH SHORTWAVE
TROUGH WILL MOVE THROUGH THE PLAINS ON FRIDAY...ADDING GENERAL
UPWARD MOTION AND INDUCING STRONGER GULF FLOW AND MOISTURE
CONVERGENCE ACROSS OUR AREA. THE RESULT WILL STILL BE SCATTERED
STORMS...BUT WITH A GREATER POTENTIAL FOR LOCALLY HEAVY RAIN DUE
TO PW NEAR TWO STANDARD DEVIATIONS ABOVE NORMAL...WARM CLOUD DEPTH
(FROM CLOUD BASE TO THE FREEZING LEVEL) APPROACHING 4 KM...AND
WIND PROFILES SUPPORTING VERY SLOW STORM MOTIONS OF 5 KTS OR LESS.

AFTER FRIDAY...THE REMNANT OF THE TROUGH (MORE OF A WEAKNESS) WILL
CONTINUE THROUGH SATURDAY....SO WE MAINTAINED POPS THROUGH THEN.
FROM SUNDAY ONWARD THE AREA IS CAUGHT BETWEEN SUBTROPICAL
RIDGES...LEAVING A SHEAR AXIS ACROSS TEXAS. THERE MAY BE ISOLATED
STORMS...BUT WE EXPECT COVERAGE TO BE VERY SMALL AND THUS LEFT
MENTION OUT OF THE FORECAST AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY             100  76 100  76  96 /  20  20  20  10  30
AUSTIN BERGSTROM INTL AIRPORT 100  73 100  73  96 /  20  20  20  10  30
NEW BRAUNFELS MUNI AIRPORT    101  72 100  74  97 /  20  20  30  20  30
BURNET MUNI AIRPORT            98  73  96  73  94 /  20  20  10  10  20
DEL RIO INTL AIRPORT          101  76  99  78  99 /  -   10  10  10  20
GEORGETOWN MUNI AIRPORT       100  76  97  75  94 /  20  20  20  10  30
HONDO MUNI AIRPORT             99  71  98  73  96 /  -   10  10  10  20
SAN MARCOS MUNI AIRPORT       100  73  99  74  96 /  20  20  20  20  30
LA GRANGE - FAYETTE REGIONAL   96  74  98  76  95 /  30  20  30  20  40
SAN ANTONIO INTL AIRPORT      100  76  99  77  97 /  20  20  20  10  20
STINSON MUNI AIRPORT          101  75 100  76  98 /  20  20  20  10  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...29
SYNOPTIC/GRIDS...26
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Aug 26, 3:43 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 PM CDT TUE AUG 26 2014

TXZ171>173-183>194-202>209-217>225-228-272045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
343 PM CDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
LOCALLY HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING
GENERALLY ALONG AND EAST OF HIGHWAY 83.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS EACH AFTERNOON AND
EVENING WEDNESDAY THROUGH SUNDAY. THESE STORMS MAY PRODUCE WIND
GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN. THE BEST CHANCES FOR HEAVY
RAIN WILL BE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Aug 26, 4:49 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 PM CDT TUE AUG 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     4 NNW MANOR             30.40N  97.57W
08/26/2014  E62 MPH          TRAVIS             TX   AWOS

            OUTFLOW BOUNDRY AT THE AUSTIN EXECUTIVE AIRPORT
            MEASURED 62 MILES AN HOUR.

&&

EVENT NUMBER EWX1400636

PM
Special weather statement, Aug 26, 5:25 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT TUE AUG 26 2014

TXZ193-208-209-223-262300-
BASTROP-CALDWELL-FAYETTE-GONZALES-
525 PM CDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN BASTROP...
SOUTHEASTERN CALDWELL...NORTHEASTERN GONZALES AND EXTREME WESTERN
FAYETTE COUNTIES UNTIL 600 PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WAELDER...OR 15 MILES WEST OF FLATONIA...
MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
PEA-SIZED HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DELHI...
  THOMPSONVILLE...
  TILMON...
  BROWNSBORO...

LAT...LON 2955 9751 2977 9763 2987 9730 2970 9721
TIME...MOT...LOC 2225Z 066DEG 7KT 2975 9735
Local storm report, Aug 26, 5:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 PM CDT TUE AUG 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     LIGHTNING        1 WNW BEE CAVE          30.31N  97.97W
08/26/2014                   TRAVIS             TX   BROADCAST MEDIA

            THREE 3 CHRILDREN STRUCK NEAR THE FIELD OF DREAMS
            BASEBALL FIELD NEAR HIGHWAY 71 AND HAMILTON POOL ROAD.
            TAKEN TO AREA HOSPITALS.

&&

EVENT NUMBER EWX1400637

PM
Special weather statement, Aug 26, 5:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
544 PM CDT TUE AUG 26 2014

TXZ205-207-262315-
BEXAR-GUADALUPE-
544 PM CDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEXAR AND WESTERN
GUADALUPE COUNTIES UNTIL 615 PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MARION...OR 7 MILES SOUTH OF NEW
BRAUNFELS...MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UNIVERSAL CITY...
  MARION...
  NEW BERLIN...
  CIBOLO...
  SCHERTZ...
  ST. HEDWIG...
  LIVE OAK...
  FRIENDLY CORNER...
  RANDOLPH AFB...
  CONVERSE...

LAT...LON 2936 9822 2953 9839 2963 9824 2969 9807
      2958 9796
TIME...MOT...LOC 2244Z 050DEG 14KT 2959 9811
Special weather statement, Aug 26, 5:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 PM CDT TUE AUG 26 2014

TXZ207-208-223-262315-
CALDWELL-GONZALES-GUADALUPE-
551 PM CDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL...EASTERN
GUADALUPE AND NORTHERN GONZALES COUNTIES UNTIL 615 PM CDT...

AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF LULING...MOVING SOUTHWEST AT 30
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LULING...
  PALMETO...
  MCNEIL...
  OTTINE...
  STAIRTOWN...

LAT...LON 2952 9763 2972 9778 2980 9753 2966 9740
TIME...MOT...LOC 2251Z 063DEG 25KT 2968 9758
Special weather statement, Aug 26, 5:58 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT TUE AUG 26 2014

TXZ207-221-262330-
GUADALUPE-WILSON-
558 PM CDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILSON AND SOUTHERN
GUADALUPE COUNTIES UNTIL 630 PM CDT...

AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF NEW BERLIN...OR 11 MILES SOUTH OF
SEGUIN...MOVING SOUTHWEST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEW BERLIN...
  LA VERNIA...

LAT...LON 2921 9821 2930 9825 2939 9818 2945 9812
      2947 9812 2953 9793 2937 9785
TIME...MOT...LOC 2258Z 066DEG 18KT 2941 9799

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:58 PM CDTSpecial Weather StatementEWXLavaca47 min
Aug 26, 3:31 PM CDTSpecial Weather StatementEWXWilliamson44 min
Aug 26, 4:27 PM CDTSpecial Weather StatementEWXTravis33 min
Aug 26, 5:25 PM CDTSpecial Weather StatementEWXCaldwell35 min
Aug 26, 5:44 PM CDTSpecial Weather StatementEWXGuadalupe31 min
Aug 26, 5:51 PM CDTSpecial Weather StatementEWXCaldwell24 min
Aug 26, 5:58 PM CDTSpecial Weather StatementEWXWilson32 min
Aug 26, 6:11 PM CDTSpecial Weather StatementEWXGuadalupe34 min
Aug 26, 6:34 PM CDTSevere Thunderstorm WarningEWXBexar26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.